Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Docility at infinity and compactifications of ANR's

Author: R. B. Sher
Journal: Trans. Amer. Math. Soc. 221 (1976), 213-224
MSC: Primary 54F40; Secondary 54C55
MathSciNet review: 0425925
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Various conditions of contractibility and extensibility at $ \infty $ for locally compact metric spaces are studied. These are shown to be equivalent if the space under consideration is an absolute neighborhood retract (ANR) and an ANR satisfying them is called docile at $ \infty $. Docility at $ \infty $ is invariant under proper homotopy domination. The ANR X is docile at $ \infty $ if and only if FX (the Freudenthal compactification of X) is an ANR and $ FX - X$ is unstable in FX; the inclusion of X into FX is a homotopy equivalence.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F40, 54C55

Retrieve articles in all journals with MSC: 54F40, 54C55

Additional Information

PII: S 0002-9947(1976)0425925-3
Keywords: Absolute proper retract, docility at $ \infty $, Freudenthal compactification, proper homotopy domination, unstable sets
Article copyright: © Copyright 1976 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia